# SDR NI1R621PC012023

- Difficulty date: January 20, 2023
- Submitted: March 8, 2023
- Operation: General aviation
- Aircraft: N621PC
- Make and model: Diamon DA20-C1
- Aircraft serial: CO508
- Aircraft time: 4,172 hours
- Engine: Cont IO240B
- Engine time: 32 hours
- Propeller: Snsnch W69EK63
- System (JASC): 7300 · Engine Fuel and Control
- Part: Throttle Arm
- Part number: 6562093
- Condition: Worn
- Location: Engine Fuel Syst
- Part time: 32 hours
- Component: Throttle And Co, Cont
- Component part number: 6538981A18
- Stage of operation: CR
- How discovered: C
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

DURING A DUEL INSTRUCTION FLIGHT, ENGINE BECAME UNRESPONSIVE TO THROTTLE INPUT. THE AIRCRAFT RETURNED TO THE AIRPORT AND LANDED SAFELY. DURING THE SUBSEQUENT INVESTIGATION IT WAS DISCOVERED THE THROTTLE ARM SPLINES APPEARED TO BE WORN/ SHEARD. THE SPLINES ON THE THROTTLE SHAFT AND ARM ARE NOT VERY ROBUST AND DON'T ALWAYS MATCH UP EVEN WHEN NEW. THIS DESIGN RELIES ON TORQUE TO MASH THE SPLINES TOGETHER TO PROVIDE THE FRICTION / MECHANICAL INTERLOCK TO KEEP THE ARM FROM SLIPPING ON THE SHAFT.
